Tags

Type your tag names separated by a space and hit enter

Megaloblastic anemia as a result of an abnormal transcobalamin II (Cardeza).
J Clin Invest. 1979 Nov; 64(5):1253-9.JCI

Abstract

A 34-year-old Black woman had severe megaloblastic anemia in childhood. Initially, and over the years, she responded well to massive doses of parenteral cobalamin (Cbl) or oral folic acid. Metabolic reactions involving Cbl and folate enzymes were normal during both relapse and remission except for the absence of thymidylate synthetase in relapse. Amino acid analyses of urine and plasma showed no significant abnormalities. Neither cystathionine, homocystine, formiminoglutamic acid, nor methylmalonic acid was detected in the urine. The serum Cbl level was repeatedly elevated even when the patient was receiving only folic acid therapy. The elevation of the vitamin in the serum was found to be a result of markedly increased levels of transcobalamin II (TC II), as identified by several physicochemical techniques. The patient's TC II-Cbl shared immunologic properties with normal TC II but did not facilitate or impede the uptake of Cbl or Cbl bound to normal TC II, respectively, by human cells.

Authors

No affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article
Research Support, U.S. Gov't, P.H.S.

Language

eng

PubMed ID

500809

Citation

Haurani, F I., et al. "Megaloblastic Anemia as a Result of an Abnormal Transcobalamin II (Cardeza)." The Journal of Clinical Investigation, vol. 64, no. 5, 1979, pp. 1253-9.
Haurani FI, Hall CA, Rubin R. Megaloblastic anemia as a result of an abnormal transcobalamin II (Cardeza). J Clin Invest. 1979;64(5):1253-9.
Haurani, F. I., Hall, C. A., & Rubin, R. (1979). Megaloblastic anemia as a result of an abnormal transcobalamin II (Cardeza). The Journal of Clinical Investigation, 64(5), 1253-9.
Haurani FI, Hall CA, Rubin R. Megaloblastic Anemia as a Result of an Abnormal Transcobalamin II (Cardeza). J Clin Invest. 1979;64(5):1253-9. PubMed PMID: 500809.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Megaloblastic anemia as a result of an abnormal transcobalamin II (Cardeza). AU - Haurani,F I, AU - Hall,C A, AU - Rubin,R, PY - 1979/11/1/pubmed PY - 1979/11/1/medline PY - 1979/11/1/entrez SP - 1253 EP - 9 JF - The Journal of clinical investigation JO - J Clin Invest VL - 64 IS - 5 N2 - A 34-year-old Black woman had severe megaloblastic anemia in childhood. Initially, and over the years, she responded well to massive doses of parenteral cobalamin (Cbl) or oral folic acid. Metabolic reactions involving Cbl and folate enzymes were normal during both relapse and remission except for the absence of thymidylate synthetase in relapse. Amino acid analyses of urine and plasma showed no significant abnormalities. Neither cystathionine, homocystine, formiminoglutamic acid, nor methylmalonic acid was detected in the urine. The serum Cbl level was repeatedly elevated even when the patient was receiving only folic acid therapy. The elevation of the vitamin in the serum was found to be a result of markedly increased levels of transcobalamin II (TC II), as identified by several physicochemical techniques. The patient's TC II-Cbl shared immunologic properties with normal TC II but did not facilitate or impede the uptake of Cbl or Cbl bound to normal TC II, respectively, by human cells. SN - 0021-9738 UR - https://www.unboundmedicine.com/medline/citation/500809/Megaloblastic_anemia_as_a_result_of_an_abnormal_transcobalamin_II__Cardeza__ L2 - https://doi.org/10.1172/JCI109580 DB - PRIME DP - Unbound Medicine ER -